My husband was diagnosed with benign fasiculation then later Isaac's Syndrome. So far he has tried Klonopin, Quinine, Tegretol, Dilantin, etc. None seem to help except the Klonopin which takes the edge off of the nervousness and tingling he has. It does not help the muscle jerks at all. He has had this for 11 years and is in otherwise good health. These muscle jerks started in the legs and have now progressed to all parts of the body. There is no wasting of the muscles. Is there any help out there other than what we've found. We are desperate for an answer. After a while it tends to weigh on you physically and especially emotionally. Thanks for any help.
The standard treatment of Isaac's syndrome is phenytoin and carbamazepine and
valproate are used as a second line agents, it would appear however that your
husband has tried almost the entire range of pharmacological therapies
There have been reports of good success in some cases with the use of
plasmapheresis, followed by steroids.
This therapy has not been subjected to a large clinical scale trial but
some anecdotsal reports have been very positive, I suggest that you
mention this option to your neurologist.
Copyright 1994-2018MedHelp.All rights reserved. MedHelp is a division of Vitals Consumer Services, LLC.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.